A 33-year-old female asked:
My 4 year old has a wet cough for months at times. dr prescribed xopenex (levalbuterol) and budesonide. could budesonide stunt his growth?
2 doctor answers • 3 doctors weighed in
Pediatrics 29 years experience
Unlikely: Inhaled steroids, as opposed to those taken by mouth (pills, syrups) or given through the blood, should not stunt growth at any but the very highest doses. So no, not a worry.
4.8k viewsReviewed >2 years ago
Pediatrics 50 years experience
Possible but rare: Inhaled steroid when used in moderate dose is not associated with stunted linear growth.
4.8k viewsAnswered >2 years ago
Last updated Sep 28, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.